Related Experiment Video
Updated: Sep 22, 2026

Immunization of Alpacas (Lama pacos) with Protein Antigens and Production of Antigen-specific Single Domain Antibodies
Published on: January 26, 2019
Potential anaphylactic shock with abciximab readministration
Chantal Pharand1, Donald A Palisaitis, Denis Hamel
1Research Centre, the Department of Pharmacy, Hĵpital du Sacré-Coeur de Montreal, Quebec, Canada. pharandc@crhsc.umontreal.ca
Abstract:
A 46-year-old woman developed an anaphylactic reaction during percutaneous coronary intervention after she was pretreated with prednisone and diphenhydramine for a known allergy to iodine. She developed pruritus, edema, and nausea, which were followed by bradycardia and shock, minutes after administration of a bolus and standard-dose infusion of abciximab. The reaction was treated successfully with epinephrine, methoxamine, hydrocortisone, atropine, furosemide, sodium bicarbonate, diphenhydramine, and ranitidine.
Related Concept Videos
Cross-reactivity
Allergic Reactions
Drug Toxicity: Allergic Reactions
Allergic Reactions: Anaphylaxis
Cardiac Catheterization IV: Nursing Management
Cardiopulmonary Resuscitation IV: Pharmacological Management

